Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Burlington, VT

July 19, 2008Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 19, 2008, 2:21 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2008, 2:21 PM EDT (18:21 UTC)
Expired
Jul 19, 2008, 3:15 PM EDT
In force
54 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 107 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:35 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 19, 1:35 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
135 PM EDT SAT JUL 19 2008

.SYNOPSIS...
THE COMBINATION OF A WEAK SURFACE FRONT MEANDERING IN THE AREA...
AND AMPLE LOW LEVEL MOISTURE...WILL ALLOW AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION ONCE
AGAIN TODAY. HOWEVER...OVERALL COVERAGE IS EXPECTED TO BE LESS THAN
ON FRIDAY. BY SUNDAY INTO MONDAY...THE APPROACH OF STRENGTHENING
UPPER LEVEL LOW PRESSURE WILL LEAD TO MORE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY...SOME OF WHICH COULD PRODUCE HEAVY RAINFALL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 131 PM EDT SATURDAY...UPDATED FCST TO INCLUDE SVR
THUNDERSTORM WATCH #702 UNTIL 01Z THIS EVENING FOR ESSEX COUNTY
NY...ADDISON...ORANGE...WINDSOR...AND RUTLAND COUNTIES IN VT.
LATEST SFC AND RADAR TRENDS CONT TO SHOW CONVECTION INCREASING IN
AREAL COVERAGE/INTENSITY ACRS CENTRAL/SOUTHERN VT THIS AFTN. BASED
ON LAPS SFC CAPE VALUES BTWN 1200-1600 J/KG AND GOOD 0-3KM AND
0-6KM SHEAR PARAMETERS EXPECT A FEW ISOLATED SVR STORMS TO
DEVELOP. PRIMARY SVR WEATHER THREAT WL BE ISOLATED DAMAGING WIND
GUSTS AND SMALL HAIL.

UPDATED FCST TO INCREASE POPS ACRS CENTRAL/SOUTHERN VT AND PARTS
OF THE NORTHERN DACKS. EXPECT CONVECTION TO DEVELOP ACRS THE
HIGHER TRRN OF THE DACKS AND SOUTHERN/CENTRAL VT BY EARLY THIS
AFTN. SEVERAL FACTORS WL LIMIT OVERALL COVERAGE/INTENSITY OF
STORMS ACRS OUR CWA TODAY. FIRST...5H VORT IS MUCH WEAKER PER
LATEST WATER VAPOR TRENDS...700-500MB WINDS OFF 12Z SOUNDINGS ARE
30 TO 40 KNTS...BUT CWMW SITLL HAS A 60 KNT 5H JET...AND SFC
INSTABILITY WL BE SLIGHTLY LESS. HOWEVER...STILL EXPECTING SFC
BASED CAPES ALONG BOUNDARY TO BE BTWN 1000-1500 J/KG AND 0-3KM
SHEAR BTWN 25 AND 30 KNTS. BEST LLVL CONVERGENCE AND PROGGED DEEP
LAYER MOISTURE WL BE ALONG AND SOUTH OF A MSS TO PBG TO BTV TO 1V4
LINE TODAY. I HAVE INCREASED POPS TO LIKELY ACRS THIS REGION AND
HAVE MENTION POTENTIAL FOR SOME STORMS TO PRODUCE SMALL
HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY RAINFALL.
GIVEN...DEPTH OF MOISTURE AND AMOUNT OF INSTABILITY OVERALL
COVERAGE WL BE LESS THAN YESTERDAY...BUT STILL SEVERAL SVR STORMS
WL BE POSSIBLE. SWODY1 HAS MOST OF FA IN SLIGHT RISK...WHICH LOOKS
REASONABLE ATTM. TEMPS/WINDS LOOK GOOD AND NO ADJUSTMENT IS
NEEDED. WL UPDATE HWO TO FINE TUNE TIMING AND EXPECTED SVR WEATHER
THREATS.

ACTIVE EARLY MORNING ACROSS THE FA AS CONVECTION CONTINUES TO
ROLL FAIRLY QUICKLY EAST TO WEST ACROSS MAINLY NORTHERN AREAS.
WHILE NOCTURNAL DECOUPLING HAS PRECLUDED ANY ADDL SVR
THREAT...HEAVY RAFL RATES COMBINED WITH ANTECEDENT HEAVIER RAFL
FROM YESTERDAY WARRANTS CLOSE MONITORING OF HYDRO CONDS ACROSS THE
AREA AND SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT AT THE
TIME OF THIS WRITING (PLEASE SEE MORE DETAILS IN HYDRO DISC
BELOW). OVERALL...INHERITED FCST IN GOOD SHAPE AND ONLY MINOR CHGS
TO OVERALL PACKAGE NEEDED FOR TODAY. MAIN EMPHASIS WILL BE
CONTINUED SEASONABLY WARM AND HUMID CONDS ALONG WITH A CHC OF
AFTERNOON/EARLY EVENING SHOWERS/STORMS ONCE AGAIN. OVERALL
COVERAGE/INTENSITY SHOULD BE MARKEDLY LESS THAN ON FRIDAY WITH
LACK OF MORE PRONOUNCED AND DISCRETE SHORTWAVE FEATURE AS WAS THE
CASE YESTERDAY. NEVERTHELESS...FAVORABLE PLACEMENT OF DEVELOPING
UPPER JET JUST NORTH OF THE INTL BORDER ALONG WITH MEANDERING SFC
BNDRY ACROSS NRN NEW ENGLAND SHOULD ALLOW AT LEAST WDLY SCT TO
PERHAPS SCT ACTIVITY TO DEVELOP...ESP CONSIDERING DEVELOPING
INSTABILITY IN THE BNDRY LYR. A FEW OF THE STRONGER CELLS MAY
APPROACH SVR THRESHOLDS (MAINLY WIND)...BUT AGAIN OVERALL THREAT
APPEARS LESS THAN YESTERDAY. TEMPS TO BE SIMILAR TO
YESTERDAY...PERHAPS A TAD WARMER TO ANTICIPATED GREATER DEGREE OF
SUN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS OF 248 AM EDT SATURDAY...MAINLY QUIET CONDS TO THEN PREVAIL BY
TONIGHT AS ANY WDLY SCT/SCT EVENING CONVECTION ENDS LEAVING PTLY
CLOUDY SKIES ACROSS THE REGION. DID OPT TO INCLUDE MENTION TO PATCHY
BR/FG ACROSS THE AREA AS LINGERING WET GROUND AND LIGHT WINDS SHOULD
ALLOW NEAR SATURATED SFC CONDS TO DEVELOP. BY SATURDAY INTO
SUNDAY...THREAT OF MORE WIDSPREAD SHOWER/THUNDERSTORM ACTIVITY
REDEVELOPS ACROSS THE AREA. FOR SATURDAY...PRIMARY CAUSE WILL BE
ANOTHER FAIRLY STRONG SHORTWAVE MOVING INTO THE REGION IN
COMBINATION WITH AFOREMENTIONED STATIONARY/WAVY/MEANDERING SFC
BNDRY ACROSS THE AREA. BY SUNDAY...FORCING LIKELY TO COME FROM AN
EVOLVING UPPER TROUGH DIGGING SOUTHWARD FROM SC CANADA/GREAT LAKES
STATES. FALLING HEIGHTS UNDER INCREASINGLY STRONG MID LEVEL FLOW.
DEEP ATMOSPHERIC MOISTURE CONTENT COMBINED WITH THESE FEATURES WILL
LIKELY LEAD TO LOCALLY HEAVY RAFL...ESP CENTRAL/NORTH AND
HYDROLOGICAL CONDS WILL NEED TO BE CLOSELY WATCHED THROUGH THESE
PERIODS ACCORDINGLY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 248 AM EDT SATURDAY...STUCK FAIRLY CLOSE TO MEDIUM RANGE
OPERATIONAL SOLNS FOR DAYS 4-7. LARGE SCALE UPPER TROUGH SUPPORTED
BY THE ENSEMBLE SOLNS SHOULD SLOWLY PIVOT ACROSS THE REGION MONDAY
NIGHT THROUGH WED ALONG WITH CONTINUED CHCS OF AFTERNOON/EVENING
CONVECTION. THIS FEATURE THEN LIFTS OUT BY WED NIGHT INTO THURSDAY
WITH A WELL EARNED BREAK IN PCPN CHCS DURING THE PERIOD. THIS SHOULD
ALSO BE THE WARMEST PERIOD IN THE EXTENDED PERIOD. BY LATE IN THE
FCST ANOTHER SURGE IN SUBTROPICAL MOISTURE AND AN APPROACHING
SHORTWAVE UPPER TROUGH SHOULD ALLOW A RETURNED THREAT OF PCPN BY
FRIDAY TO ROUND OUT THE WORK WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THROUGH 12Z SUNDAY...THE STNRY BNDRY DRAPES ACRS FA TDY WITH SOME
DAYTIME HEATING ACCNTG FOR SOME SCT SHRA/TSRA THIS AFTN WITH ANTHR
DECENT MID LVL S/W MVG S OF FA THAT MAY FOCUS GTR CONVECTION ACRS
SRN FA COMPARED TO NRN FA FRI. PREVAILING VFR CONDS WITH XCPTN OF
MVFR/IFR IN TSRA.

LGT WNDS AND ABUNDANT LLVL MOIST WL ALLOW FOR PATCHY FOG OVRNGT.

12Z SUNDAY THROUGH WEDNESDAY...THE WEATHER WILL CONTINUE TO BE
UNSETTLED THROUGH THE PERIOD WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...WITH BEST CHANCE DURING AFTERNOON AND
EVENING HOURS DAILY. PREVAILING CONDITIONS EXPECTED TO BE
VFR...BUT LOWERING TO MVFR/IFR AT TIMES IN PRECIPITATION.

&&

.HYDROLOGY...
SCT MODERATE TO HEAVY RAFL HAS AFFECTED MANY NRN WATERSHEDS OVER THE
PAST 12-24 HOURS. WHILE AVERAGE BASIN RAFL HAS MEASURED FROM 0.5 TO
1.5 INCHES FROM THE WINOOSKI AND SARANAC DRAINAGES NORTHWARD...POINT
TOTALS HAVE APPROACHED 3-4 INCHES WITH MORE PRONOUNCED STRIPES OF
HEAVY 2-3 INCH TOTALS FROM 1) ALONG THE NEW YORK/CANADIAN
BORDER...AND 2) ALONG A LINE FROM NEAR BAKERSFIELD TO BELVIDERE AND
LOWELL. ADDL CONVECTION AFFECTING THESE NORTHERN AREAS EARLY THIS
MORNING WARRANTS CLOSE ATTENTION WITH SMALLER STREAMS/BROOKS LIKELY
RUNNING HIGH. SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT FOR
PORTIONS OF THESE AREAS ATTM. MAINSTEM RIVERS SO FAR REMAIN OVERALL
IN GOOD SHAPE. MOST NOTICEABLE RISES HAVE OCCURRED ON THE BLACK
RIVER IN ORLEANS COUNTY. WHILE OVERALL FLOOD THREAT SHOULD DIMINISH
TODAY WITH LESS CONVECTIVE COVERAGE...ADDL MODERATE TO PERHAPS
HEAVIER RAFL BY SAT/SUN WOULD POTENTIALLY LEAD TO ADDL CONCERNS
SHOULD IT DEVELOP.

&&

.EQUIPMENT...
THE MASSENA ASOS WILL BE OUT OF SERVICE UNTIL SOMETIME EARLY TO
MIDDLE OF NEXT WEEK AS WORK CONTINUES ON REBUILDING THE CONCRETE
PLATFORM FOR THE BASE OF THE OBSERVING PLATFORM.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...TABER
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...RJS/SLW
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jul 19, 1:38 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
138 PM EDT SAT JUL 19 2008

NYZ026>031-087-VTZ001>008-016-017-201745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
138 PM EDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
HIGHER TERRAIN OF NORTHERN NEW YORK...AS WELL AS THE HIGHER
TERRAIN OF CENTRAL AND SOUTHERN VERMONT BY 1 PM THIS AFTERNOON.
THESE STORMS WILL INCREASE IN AREAL COVERAGE AND INTENSITY AS THEY
TRACK SOUTHEAST ACROSS CENTRAL AND SOUTHERN VERMONT...THROUGH THE
AFTERNOON HOURS.

THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWN
POURS. RAINFALL AMOUNTS IN THE STRONGEST STORMS WILL BE ONE TO TWO
INCHES...WHICH COMBINED WITH YESTERDAYS RAINFALL...COULD PRODUCE
MINOR POOR DRAINAGE AND LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL UPPER LEVEL ENERGY WILL AFFECT THE AREA ON SUNDAY AND
MONDAY WITH A RETURN OF A MORE WIDESPREAD THREAT OF SHOWERS AND
THUNDERSTORMS. DUE TOP CONTINUED HIGH MOISTURE LEVELS ACROSS THE
AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY AGGRAVATE
RUNOFF DUE TO NEAR SATURATED SOIL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

NYZ034-035-VTZ009>012-018-019-201745-
WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
138 PM EDT SAT JUL 19 2008

...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL UPPER LEVEL ENERGY WILL AFFECT THE AREA ON SUNDAY AND
MONDAY WITH A RETURN OF A MORE WIDESPREAD THREAT OF SHOWERS AND
THUNDERSTORMS. DUE TOP CONTINUED HIGH MOISTURE LEVELS ACROSS THE
AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY AGGRAVATE
RUNOFF DUE TO NEAR SATURATED SOIL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 19, 12:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1211 PM EDT SAT JUL 19 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-191815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1211 PM EDT SAT JUL 19 2008

...STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE NORTH COUNTRY THIS
AFTERNOON...

THE LATEST SURFACE OBSERVATIONS AND RADAR TRENDS SUPPORT THE
DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NEXT 1
TO 2 HOURS. THESE STORMS ARE FIRST EXPECTED TO DEVELOP ACROSS THE
HIGHER TERRAIN OF NORTHERN NEW YORK AND CENTRAL VERMONT...THEN
SPREAD SOUTHEAST INTO PARTS OF SOUTHERN VERMONT BY LATER THIS
AFTERNOON.

THE PRIMARY SEVERE WEATHER THREAT WILL BE ISOLATED DAMAGING
THUNDERSTORM WIND GUSTS AND HAIL UP TO PENNY SIZE. IN
ADDITION...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH
MAY CAUSE MINOR LOW LYING AND POOR DRAINAGE FLOODING.

A SEVERE THUNDERSTORM WATCH MAY BE NEEDED BY EARLY THIS AFTERNOON.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS EVOLVING
WEATHER SITUATION.
Special weather statement, Jul 19, 12:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT SAT JUL 19 2008

VTZ009-011-012-019-191800-
WINDSOR-WESTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND-
INCLUDING...FAIR HAVEN AND RUTLAND
1258 PM EDT SAT JUL 19 2008

...STRONG THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN ADDISON AND
NORTHERN RUTLAND COUNTIES...

AT 1250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER WEST CASTLETON...MOVING EAST AT 15
MPH.

THE THUNDERSTORM WILL BE 6 MILES SOUTH OF PITTSFORD BY 120 PM...NEAR
WEST RUTLAND...PROCTOR BY 130 PM...NEAR RUTLAND BY 140 PM...NEAR
NORTH CLARENDON...MENDON BY 150 PM AND NEAR SHREWSBURY BY 200 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.
Special weather statement, Jul 19, 1:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
133 PM EDT SAT JUL 19 2008

VTZ008>010-012-018-191830-
WASHINGTON-ORANGE-WINDSOR-EASTERN ADDISON-WESTERN ADDISON-
INCLUDING...RANDOLPH
133 PM EDT SAT JUL 19 2008

AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SOUTH LINCOLN...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR WARREN...GRANVILLE BY 150 PM...NEAR
ROXBURY BY 210 PM...NEAR WEST BROOKFIELD AND BROOKFIELD BY 220 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THE
THUNDERSTORM OVER EASTERN ADDISON COUNTY AS IT CONTINUES EASTWARD
AFFECTING FAR SOUTHERN WASHINGTON COUNTY INTO WESTERN ORANGE COUNTY
IN CENTRAL VERMONT. IF THREATENING WEATHER APPROACHES...SEEK SHELTER
INDOORS AND REMAIN AWAY FROM WINDOWS.

BANACOS
Special weather statement, Jul 19, 1:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
140 PM EDT SAT JUL 19 2008

VTZ009>012-018-019-191845-
ORANGE-WINDSOR-EASTERN ADDISON-WESTERN ADDISON-EASTERN
RUTLAND-WESTERN RUTLAND-
INCLUDING...BETHEL AND BRANDON
140 PM EDT SAT JUL 19 2008

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BRANDON...MOVING EAST AT 20 TO 25 MPH.

THE THUNDERSTORM WILL BE NEAR PITTSFORD BY 150 PM...NEAR CHITTENDEN
BY 200 PM...NEAR PITTSFIELD BY 210 PM...NEAR STOCKBRIDGE BY 220 PM...
NEAR SILVER LAKE STATE PARK AND BARNARD BY 240 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THIS
THUNDERSTORM ACROSS SOUTH CENTRAL VERMONT. IF THREATENING WEATHER
APPROACHES YOUR AREA...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

BANACOS
Special weather statement, Jul 19, 1:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
149 PM EDT SAT JUL 19 2008

NYZ034-035-VTZ009-018-191845-
EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-
INCLUDING...MIDDLEBURY
149 PM EDT SAT JUL 19 2008

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER UNDERWOOD IN CENTRAL ESSEX COUNTY NEW
YORK...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR MORIAH...MINEVILLE BY 200 PM...NEAR D A
R STATE PARK...CROWN POINT BY 210 PM...NEAR CROWN POINT CENTER BY 220
PM...NEAR BRIDPORT BY 230 PM...NEAR CORNWALL...5 MILES SOUTH OF
WEYBRIDGE BY 240 PM...NEAR MIDDLEBURY AND EAST MIDDLEBURY BY 250 PM.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:21 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille54 min
Jul 18, 11:59 PM EDTAreal Flood AdvisoryBTVCaledonia, Franklin, Lamoille, Orleans6 hr
Jul 19, 2:17 PM EDTSevere Thunderstorm WarningBTVAddison42 min
Jul 19, 2:44 PM EDTSevere Thunderstorm WarningBTVOrange, Windsor61 min
Jul 19, 3:09 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor66 min
Jul 19, 3:22 PM EDTAreal Flood AdvisoryBTVAddison, Orange117 min
Jul 19, 3:59 PM EDTSevere Thunderstorm WarningBTVWindsor31 min
Jul 19, 12:28 AM EDTAreal Flood AdvisoryBTVClinton, Franklin3 hr

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.